Potential games with incomplete preferences

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)


This paper studies potential games allowing the possibility that players have incomplete preferences and empty best-response sets. We define four notions of potential games, ordinal, generalized ordinal, best-response, and generalized best-response potential games, and characterize them using cycle conditions. We study Nash equilibria of potential games and show that the set of Nash equilibria remains the same when every player's preferences are replaced with the smallest generalized (best-response) potential relation or a completion of it. Similar results are established about strict Nash equilibria of ordinal and best-response potential games. Lastly, we examine the relations among the four notions of potential games as well as pseudo-potential games.

Original languageEnglish
Pages (from-to)58-66
Number of pages9
JournalJournal of Mathematical Economics
Publication statusPublished - 2015 Dec 1

Bibliographical note

Publisher Copyright:
© 2015 Elsevier B.V.

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics
  • Applied Mathematics


Dive into the research topics of 'Potential games with incomplete preferences'. Together they form a unique fingerprint.

Cite this